Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 119, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 15, 2016, 12:47 PM CDT for Madison Parish, Louisiana. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2016, 12:47 PM CDT (17:47 UTC)
- Expired
- Apr 17, 2016, 10:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tensas River at Tendal (TDGL1).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 26 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
952
WGUS44 KJAN 151747
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1247 PM CDT FRI APR 15 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Louisiana...
Tensas River At Tendal affecting Madison Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
LAC065-162347-
/O.NEW.KJAN.FL.W.0119.160415T1747Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160416T0600Z.160417T0000Z.NO/
1247 PM CDT FRI APR 15 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tensas River At Tendal
* until Sunday morning.
* At 11:30 AM Friday the stage was 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.5 feet by just
after midnight tonight.
* Impact...At 25.0 feet...Several thousand acres of agricultural and
farmland become inundated.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tensas River
Tendal 25 25.0 Fri 11 AM 25.5 24.4 23.2 25.5 01 AM 04/16
&&
LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
3254 9121 3224 9127
$$2 follow-up statements
498
WGUS84 KJAN 160148
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
848 PM CDT FRI APR 15 2016
...The Flood Warning continues for the following rivers in
Louisiana..
Tensas River At Tendal affecting Madison Parish
Boeuf River Near Fort Necessity affecting Franklin Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
LAC065-170748-
/O.CON.KJAN.FL.W.0119.000000T0000Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160415T2330Z.160417T0000Z.NO/
848 PM CDT FRI APR 15 2016
The Flood Warning continues for
The Tensas River At Tendal
* until Sunday morning.
* At 7:30 PM Friday the stage was 25.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river is near crest and will continue falling. The river
will fall below flood stage by tomorrow evening.
* Impact...At 25.0 feet...Several thousand acres of agricultural and
farmland become inundated.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tensas River
Tendal 25 25.1 Fri 07 PM 25.1 24.3 23.0 Near Crest
&&
LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
3254 9121 3224 9127
$$
LAC041-170748-
/O.CON.KJAN.FL.W.0037.000000T0000Z-000000T0000Z/
/NECL1.3.ER.160310T1839Z.160401T2100Z.000000T0000Z.NR/
848 PM CDT FRI APR 15 2016
The Flood Warning continues for
The Boeuf River Near Fort Necessity
* until further notice.
* At 7:00 PM Friday the stage was 58.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 50.0 feet.
* Forecast...The river will continue falling very slowly.
* Impact...At 55.0 feet...Several thousand acres of farm and
agricultural land are inundated.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Boeuf River
Fort Necessity 50 58.7 Fri 07 PM 58.5 58.3 58.0 Slow fall
&&
LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
3218 9184 3195 9179
$$923
WGUS84 KJAN 161610
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1110 AM CDT SAT APR 16 2016
...The Flood Warning is cancelled for the following rivers
in Louisiana...
Tensas River At Tendal affecting Madison Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
LAC065-161640-
/O.CAN.KJAN.FL.W.0119.000000T0000Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160415T2330Z.160416T0930Z.NO/
1110 AM CDT SAT APR 16 2016
The Flood Warning is cancelled for
The Tensas River At Tendal.
* At 10:30 AM Saturday the stage was 24.9 feet.
* The river fell below flood stage at 4:30 AM Saturday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 25.0 feet...Several thousand acres of agricultural and
farmland become inundated.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tensas River
Tendal 25 24.9 Sat 10 AM 24.3 23.7 23.0 falling
&&
LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
3254 9121 3224 9127
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 15, 10:34 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 10:34 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1034 AM CDT FRI APR 15 2016 .DISCUSSION...SCATTERED SHOWERS WILL CONTINUE TO MEANDER ABOUT A LARGE PORTION OF THE FORECAST AREA TODAY AS WE REMAIN UNDER THE INFLUENCE OF A SLOW EASTWARD TREKKING UPPER LOW. FORTUNATELY... SEVERE STORMS ARE NOT ON TODAY'S AGENDA AS PARAMETERS FOR SUCH ACTIVITY ARE QUITE LOW. STILL...A PERIODIC RUMBLE OF THUNDER CAN'T BE RULED OUT THROUGH THE COURSE OF TODAY. GIVEN THE MOTION OF THE CURRENT CONVECTION OVER THE REGION AND TAKING THE LATEST HIGH-RES MODEL SOLUTIONS INTO CONSIDERATION...I SLIGHTLY ADJUSTED POPS MOVING INTO THIS AFTERNOON. THIS INCREASED POPS PRIMARILY ACROSS NORTH CENTRAL AND NORTHEAST MISSISSIPPI. AS FAR AS TEMPERATURES...DUE TO CONTINUED CLOUD COVER ACROSS MUCH OF THE REGION...AND LOOKING BACK AT THE PREVIOUS FEW AFTERNOONS AS SIMILAIR SCENARIOS EXISTED WITHIN THIS REGIME...I NUDGED HIGHS DOWN A DEGREE OR TWO IN MOST LOCALES. THIS PUTS HIGH GENERALLY TOPPING OUT FROM THE MID 60S TO AROUND 70 THIS AFTERNOON. /19/ && .AVIATION...WIDESPREAD IFR/MVFR CIGS WERE BEING OBSERVED THIS MORNING AT 1430Z. A LARGE AREA OF -RA WITH A FEW EMBEDDED TSRA WAS NOTED OVER THE CNTRL PORTIONS OF THE AREA AS WELL. THESE CONDS WL CONT THROUGH 18Z BUT MODELS STILL SUGGEST SOME VFR CONDITIONS WL DEVELOP THIS AFTN AND PERSIST INTO EVENING AS A DRIER EASTERLY FLOW DEVELOPS. NUMEROUS SHRA AND ISOLATED TSRA TODAY WILL GRADUALLY DIMINISH IN COVERAGE EARLY THIS EVNG AND END TONIGHT. /22/ && .PREV DISCUSSION... /ISSUED 438 AM CDT FRI APR 15 2016/ .DISCUSSION...TODAY THROUGH SATURDAY NIGHT...THE UPPER LOW RESPONSIBLE FOR THE RECENT STORMY WEATHER WILL WEAKEN AND SHIFT EASTWARD TODAY...MOVING FROM ARKANSAS TO NORTHERN ALABAMA. AS THIS HAPPENS THERE WILL BE ONE MORE DAY OF WET WEATHER...BUT THE DECREASING INSTABILITY WILL NOT BE NEARLY AS FAVORABLE FOR STORMS AS THEY WERE YESTERDAY. HAVING SAID THAT...HIGHLY LOCALIZED HEAVY RAINFALL WILL STILL BE A CONCERN DUE TO STEADY LOW LEVEL MOISTURE FLUX AND ISENTROPIC UPGLIDE ON THE SOUTHERN PERIPHERY OF THE UPPER LOW ALONG WITH SLOW STORM MOTIONS. AS WAS THE CASE YESTERDAY... TRYING TO DETERMINE MORE FOCUSED CONVECTIVE AREAS WITH LEAD TIME WILL BE QUITE DIFFICULT. AS WE GO INTO TONIGHT...LOW LEVEL FLOW IS EXPECTED TO BACK AND BRING IN DRIER AIR FROM THE EAST WHILE UPPER LEVEL SUPPORT WANES...SO EXPECT RAPIDLY DECREASING RAIN CHANCES FOLLOWED BY DRY CONDITIONS FOR SATURDAY INTO SATURDAY NIGHT THANKS TO A BUILDING UPPER LEVEL RIDGE. TEMPERATURES WILL BE SEASONABLE AND ON THE MILD SIDE...ESPECIALLY THE LOW TEMPERATURES WHICH SHOULD STAY WARMER DUE TO CONSIDERABLE CLOUD COVER. SUNDAY THROUGH FRIDAY...WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START ON SUNDAY WITH A CLOSED UPPER TROUGH OVER THE ROCKIES...WHICH WILL BE CONFINED BY A DEVELOPING OMEGA RIDGE BLOCK TO THE EAST AND A REX BLOCK TO THE WEST. THE OMEGA RIDGE WILL BE CENTERED OVER THE MS RIVER VALLEY. AS WE MOVE INTO MONDAY MODELS HAVE BEEN CONSISTENT IN DEVELOPING A HIGH LOW BLOCK OVER MOST OF THE CONUS WITH AN ACTIVE SOUTHERN STREAM TO THE SOUTH. AN UPPER SHORTWAVE WILL SPIN OFF THE CLOSED LOW OVER THE CENTRAL PLAINS AND BRING SOME CHANCES OF RAIN TO THE REGION FOR MAINLY WEDNESDAY INTO THURSDAY. THIS WAS GENERALLY AGREED UPON BY THE GFS/EURO/CANADIAN ALONG WITH MOST OF THE ENSEMBLES. ON RECENT RUNS GUIDANCE HAS BEEN TRYING TO BRING THE RAIN IN TOO QUICKLY FROM THE WEST ON SUNDAY THROUGH TUESDAY NIGHT. SO HAVE CUT POPS FOR THAT PERIOD. HAVE CONFINED OUR RAIN CHANCES MAINLY WEST OF THE RIVER FOR MONDAY AND MONDAY NIGHT BEFORE GRADUALLY SPREADING ACROSS THE REGION FOR TUESDAY-TUESDAY NIGHT. THE BETTER RAIN CHANCES WILL COME IN FOR WEDNESDAY AND ESP THURSDAY WHEN THE SHORTWAVE MOVES INTO THE REGION. TOWARD THE WEEKEND MODELS ARE SLOW TO MOVE THE SHORTWAVE OUT OF THE ARKLAMISS UNTIL THE WEEKEND AS REX UPPER RIDGE BUILDS INTO THE MS RIVER VALLEY. STILL LOOKING AT MILD DAYS AND COOL NIGHT FOR THE PERIOD WITH HIGHS IN THE 70S AND LOWS IN THE 50S./17/ AVIATION...SOUTHERLY FLOW WILL CONTINUE TO BRING PLENTY OF IFR/MVFR CIGS TO THE AREA THIS MORNING...BUT EXPECT SOME VFR CONDITIONS TO DEVELOP THIS AFTERNOON AND PERSIST INTO EVENING AS DRIER EASTERLY FLOW DEVELOPS. NUMEROUS SHRA AND ISOLATED TSRA TODAY WILL GRADUALLY DIMINISH IN COVERAGE AND END TONIGHT. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 57 73 57 / 89 17 12 7 MERIDIAN 69 53 72 53 / 53 20 14 7 VICKSBURG 70 60 74 58 / 76 16 14 9 HATTIESBURG 71 57 73 58 / 50 20 15 9 NATCHEZ 71 58 74 59 / 50 20 15 9 GREENVILLE 70 57 73 57 / 58 11 15 9 GREENWOOD 69 55 72 55 / 70 12 14 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/22
Hazardous weather outlook, Apr 15, 4:51 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 451 AM CDT FRI APR 15 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 451 AM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:33 AM CDT | Areal Flood Warning | JAN | East Carroll, Madison, Tensas | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.